Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 247, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 14, 2007, 12:50 PM CST for Todd County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 12:50 PM CST (18:50 UTC)
- Expired
- Nov 14, 2007, 1:15 PM CST
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Todd County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 3:33 AM CST, 9 hours 17 minutes earlier.
Area forecast discussion, Nov 14, 3:33 AM CST, 9 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 333 AM CST WED NOV 14 2007 .DISCUSSION... CURRENT WIND SHIFT LINE ASSOCIATED WITH APPROACHING SURFACE FRONT WAS LOCATED NEAR A SEDALIA MO...QUINCY IL TO JUST WEST OF ROCKFORD IL AT 08Z THIS MORNING. ALL OF THE NUMERICAL GUIDANCE...WITH THE POSSIBLE EXCEPTION OF 21Z/03Z RUNS OF THE SHORT RANGE ENSEMBLE FORECAST /SREF/ GUIDANCE...IS A LITTLE TO AGGRESSIVE WITH THE SURFACE FRONTAL MOVEMENT TOWARD THE WFO PAH FORECAST AREA. WITH THIS PACKAGE...THE SPEED OF THE FRONTAL PASSAGE WAS SLOWED SLIGHTLY. THIS SHOULD ALLOW A LITTLE BETTER INFLUX OF HIGHER THETA-E AIR ALONG AND AHEAD OF THE FRONTAL BOUNDARY. KEPT WITH THE RECENT TREND OF HIGHER POP CHANCES ALONG THE SOUTHERN 1/3 OF THE WFO PAH FORECAST AREA...ESPECIALLY DURING THE 12Z-18Z TIME FRAME TODAY. THE BEST CHANCE FOR THUNDERSTORM POTENTIAL SHOULD REMAIN IN THE 15Z-21Z /9 AM - 3 PM/ TIME FRAME WITH THE NORTHERN LIMIT ALONG AND JUST NORTH OF CRAWLEYS RIDGE...THEN WORK S/SEWD TOWARD THE PENNYRILE REGION OF WEST KENTUCKY DURING THE 21-00Z /3-6 PM/ TIME FRAME TODAY. ANY LINGERING RAIN CHANCES SHOULD MOVE SOUTH OF THE WFO PAH FORECAST BY 03Z THU /9 PM WED/...BUT LEFT A SMALL CHANCE IN THE PENNYRILE REGION OF WEST KENTUCKY THROUGH MIDNIGHT. DRY CONDITIONS SHOULD PREVAIL THROUGH LATE SATURDAY NIGHT...WHEN THE CURRENT CLOSED LOW OFF THE NORTHERN BAJA PENINSULA OF CALIFORNIA MOVES ACROSS THE DESERT SOUTHWEST INTO THE LOWER MISSISSIPPI VALLEY ON SUNDAY. AT THIS TIME...PREFER THE ECMWF SOLUTION WHICH DEVELOPS AN INVERTED TROUGH INTO THE WFO PAH FORECAST AREA. I ATTEMPTED TO BLEND THE CURRENT HPC SOLUTION WITH THE OPERATIONAL ECMWF AND TO A LESSER EXTENT THE OPERATIONAL 00Z WED RUN OF THE GFS. THE END RESULT IS A LOW POP EVENT...WITH THE GREATEST CHANCE FOR RAIN OVER WESTERN KENTUCKY. CLOUDS...TEMPERATURES ...WINDS AND DEWPOINTS WERE ALSO ADJUSTED TO REFLECT THE WARM ADVECTION ZONE WITH THE INVERTED TROUGH AXIS...WITH A GREATER EMPHASIS OF CLOUDS AND WARMER TEMPERATURES OVER WESTERN KY FROM SUNDAY INTO MONDAY...UNTIL THE INVERTED TROUGH MOVES EAST OF THE AREA LATER MONDAY NIGHT. MINOR ADJUSTMENTS WERE MADE TO TEMPERATURES/DEWPOINTS THROUGH THE WEEKEND...WITH A STRONG BLENDING OF NAM/SREF GUIDANCE VALUES AND TO A LESSER EXTENT GFS. && .AVIATION... EXPECT MAINLY MVFR CEILINGS AND VSBYS DEVELOPING THIS MORNING ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH SOUTHEAST ACROSS THE REGION. FRONT WILL BE ALONG THE OH RVR BY AROUND 18Z...THEN SOUTHEAST TO NEAR THE TN BORDER BY 21Z. SOUTHWEST WINDS AROUND 10 MPH AHEAD OF THE FRONT THIS MORNING WILL SHIFT TO THE NORTHWEST THIS AFTERNOON AND BECOME GUSTY TO AROUND 20 KTS OR SO. THUNDERSTORMS WILL BE POSSIBLE AT ALL TAF SITES THIS MORNING INTO EARLY AFTERNOON...BUT WILL LIKELY BE MORE PREVALENT OVR KY SITES. COULD SEE SOME VSBYS FALL TEMPORARILY BELOW 3 MI IN RAIN AND MIST THIS MORNING INTO EARLY AFTERNOON. CEILINGS SHOULD REMAIN AT OR ABOVE 1000 FT FOR THE MOST PART. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHORT/LONG TERM...SMITH AVIATION...GM
Hazardous weather outlook, Nov 14, 4:12 AM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 412 AM CST WED NOV 14 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 412 AM CST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS IS EXPECTED TODAY AND THIS EVENING...ALONG A LINE FROM PERRYVILLE MISSOURI...MARION ILLINOIS AND OWENSBORO KENTUCKY...EXTENDING SOUTHWARD TO THE ARKANSAS AND TENNESSEE BORDER. THE BEST CHANCE FOR THUNDERSTORM ACTIVITY WILL BE FROM 9 AM TO 3 PM TODAY ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND WEST KENTUCKY...AND FROM NOON TO 6 PM ALONG AND EAST OF THE LAND BETWEEN THE LAKES IN WEST KENTUCKY. A FEW STORMS MAY APPROACH SEVERE LIMITS THIS AFTERNOON ALONG AND EAST OF THE LAND BETWEEN THE LAKES...ESPECIALLY IN THE WEST KENTUCKY COUNTIES BORDERING WEST TENNESSEE. THE MAIN HAZARDS WOULD BE SMALL HAIL AND WIND GUSTS IN EXCESS OF 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 1:04 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves | 26 min |
| Nov 14, 2:22 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Trigg | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.